MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 5/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 5/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454337
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for a pta with the recanalization of sfa right side.After pre-dilatation with the oscar pta balloon, a pulsar-18 t3 was placed.Afterwards, the same oscar pta balloon was used for post-dilatation but ruptured at 8 atm.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the balloon has been inflated.In the as-returned condition the balloon was deflated.Microscopic inspection of the balloon surface revealed no damage or irregularity.After introduction of a 0.018 inch reference guidewire, functional testing was performed by successfully inflating the balloon with 6 atm (np) and up to 14 atm (rbp).Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections during which each instrument is tested for air tightness by means of a high-pressure test.Based on the conducted investigations of the device being subject to this complaint, we can confirm that no product failure could be determined.

Brand Name
OSCAR 5/20-180/128
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17298489
Report Number1028232-2023-03463
Device Sequence Number3874821
Product Code LIT
UDI-Device Identifier07640130455764
UDI-Public(01)07640130455764(17)2602
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2026
Device Model Number454337
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02230299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown